Alert archive / Texas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 101, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 22, 1995, 4:27 PM CDT for Gray County, Roberts County, Texas. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- May 22, 1995, 4:27 PM CDT (21:27 UTC)
- Expired
- May 22, 1995, 5:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Gray County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 92 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 222126 SVRAMA TXC179-393-222230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 427 PM CDT MON MAY 22 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATIONS... IN THE TEXAS PANHANDLE ...NORTHERN GRAY COUNTY...ROBERTS COUNTY AT 425 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS DETECTING SEVERE THUNDERSTORMS OVER EASTERN HUTCHINSON AND NORTHEASTERN CARSON COUNTIES. THESE SEVERE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MILES AN HOUR. THESE THUNDERSTORMS HAVE HAD A HISTORY OF PRODUCING TORNADOES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MOVE INDOORS AND AWAY FROM AREAS WHERE LOOSE ITEMS COULD BECOME FLYING DEBRIS. REMAIN CALM BUT BE ALERT TO RAPIDLY C"HANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:46 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 22, 2:46 PM CDT, 1 hour 41 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 240 PM CDT MON MAY 22 1995 CAP IS ERODING QUICKLY ACROSS THE EASTERN HALF OF THE PANHANDLE. CONVECTIVE TEMPERATURE AT AMA WAS 89 FROM THIS MORNING/S RUN. WE ARE 88 AS WE SPEAK AT 2PM CDT. DRYLINE IS JUST EAST OF DHT AND IS BETWEEN CVS AND AMA. THE DRYLINE WILL PROBABLY PUSH EAST TO A GUY TO JUST EAST OF AMA LINE BY SUNSET...BUT THEN IS WILL RETREAT BACK INTO EASTERN NEW MEXICO BY EARLY MORNING TUESDAY. ETA SEEMS TO HAVE THE BEST HANDLE OF THE NEXT 24 HOURS...WHILE THE NGM HAS THE BEST HANDLE ON THE 24 TO 48 HOUR TIME FRAME. UPPER LOW NOW OVER SOUTHERN CALIFORNIA WILL CONTINUE TO DIG WITH THE HELP OF THE COUPLING OF THE JETS. THE ETA DROPS THE LOW SOUTH- SOUTHEAST FROM IT/S CURRENT POSITION OVER SOUTHEASTERN COLORADO. THIS SEEMS REASONABLE GIVEN THE STRONG DIVERGENCE ALOFT AND STRENGTHENING CONVERGENCE JUST ABOVE THE SURFACE DUE TO THE NOCTURNAL LOW LEVEL JET THAT IS EXPECTED TO DEVELOP TONIGHT. GIVEN THE ABUNDANT MOISTURE AT SURFACE...A VORT LOBE MOVING OVER THE PANHANDLES AND A STRONG WIND SHEARED ENVIRONMENT...CAN NOT SEE HOW THUNDERSTORMS WILL NOT EXPLODE TONIGHT. THUNDERSTORMS LOOK LIKE AN ALL DAY EVENT ON TUESDAY...WITH THE FRONT IN THE AREA AND COOLER TEMPERATURES ALOFT...HELPING OUT WITH THE INSTABILITY. ANOTHER CONCERN WILL BE HEAVY RAINFALL FOR THE EAST...ESPECAILLY THE NORTHEAST. THIS IS WHERE THE NGM COMES IN BETTER. THE NGM HANDLES THE DEPTH OF THE COLD AIR BETTER AND IT HANDLES THE OVERDOING EVENT TUESDAY INTO TUESDAY NIGHT BETTER. WILL MENTION HEAVY RAINFALL POSSIBLE FOR THE EASTERN THIRD AND WILL LET LATTER SHIFTS WATCH HOW THE SITUATION EVOLVES. TAKING IN ACCOUNT THE ETA MOVEMENT OF THE FRONT FROM THE NORTH...WILL KEEP THE MUCH COOLER AIR OUT OF THE AREA UNTIL TUESDAY NIGHT INTO WEDNESDAY. WILL NOT EXPECT THE FRONT THROUGH AMA UNTIL TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. WILL GO ABOVE GUIDANCE TEMPERATURES TONIGHT AND TOMORROW...BUT WILL STICK CLOSER TO THE NGM NUMBERS FOR THE LATTER PERIODS. SOME EARLY NUMBERS DHT 58/75 48/59 46 AMA 61/81 54/63 50 .AMA...NONE. .OK...NONE. GOEHRING
In the hours before
Special weather statement, May 22, 12:46 PM CDT, 3 hours 41 minutes before
OKZ001>003-TXZ001>026-230500- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON MAY 22 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES...MAINLY THE EASTERN TWO- THIRDS...INCLUDING AMARILLO. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN THIRD OF THE PANHANDLES. A STRONG UPPER LEVEL DISTURBANCE MOVING TOWARD THE PANHANDLES FROM THE SOUTHWEST U.S. WILL COMBINE WITH A VERY MOIST AND UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED THUNDERSTORMS MAINLY THIS EVENING AND TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. ALTHOUGH THE THUNDERSTORMS MAY FORM AS EARLY AS LATE THIS AFTERNOON DUE TO DAYTIME HEATING...THE TIMING OF THE UPPER LEVEL DISTURBANCE SUGGESTS THAT MOST OF THE THUNDERSTORM ACTIVITY WILL TAKE PLACE THIS EVENING AND TONIGHT. SPOTT"ERS AND EMERGENCY MANAGEMENT PERSONNEL...ESPECIALLY THOSE IN THE CENTRAL AND EASTERN SECTIONS OF THE PANHANDLES...SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATER TODAY OR THIS EVENING. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:31 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 29 min |
| May 22, 3:51 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 69 min |
| May 22, 3:59 PM CDT | Tornado Warning | AMA | Hutchinson, Ochiltree | 46 min |
| May 22, 4:09 PM CDT | Tornado Warning | AMA | Carson | 36 min |
| May 22, 4:53 PM CDT | Tornado Warning | AMA | Gray | 67 min |
| May 22, 5:55 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 65 min |
| May 22, 6:03 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 42 min |
| May 22, 6:24 PM CDT | Tornado Warning | AMA | Collingsworth, Wheeler | 66 min |
| May 22, 6:59 PM CDT | Tornado Warning | AMA | Wheeler | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.